Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 26, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 4, 2021, 1:17 AM EST for Lee County, Kentucky. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2021, 1:17 AM EST (06:17 UTC)
- Expired
- Mar 4, 2021, 4:14 PM EST
- In force
- 15 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 28.51 ft at Mar 3, 2021, 1:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
310 WGUS83 KJKL 040617 RRA FLSJKL Flood Advisory National Weather Service Jackson KY 117 AM EST Thu Mar 4 2021 ...The National Weather Service in Jackson has issued a Flood Advisory for the following rivers in Kentucky... Kentucky River at Heidelberg affecting Lee County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued by 11 am this morning. && KYC129-041830- /O.NEW.KJKL.FL.Y.0026.210304T0617Z-210305T1800Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 117 AM EST Thu Mar 4 2021 The National Weather Service in Jackson has issued a * Flood Advisory for the Kentucky River at Heidelberg. * From early this morning to Friday afternoon. * At 12:45 AM EST Thursday the stage was 19.8 feet. * Action stage is 16.0 feet. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall. * Impact...At 20.0 feet, Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ KAS
2 follow-up statements
901 WGUS83 KJKL 041543 FLSJKL Flood Advisory National Weather Service Jackson KY 1043 AM EST Thu Mar 4 2021 ...The Flood Advisory continues for the following rivers in Kentucky... Kentucky River at Heidelberg affecting Lee County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued by 7 PM. && KYC129-050000- /O.EXT.KJKL.FL.Y.0026.000000T0000Z-210305T0600Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1043 AM EST Thu Mar 4 2021 ...The Flood Advisory is now in effect until just after midnight tonight... The Flood Advisory continues for the Kentucky River at Heidelberg. * Until late tonight. * At 9:45 AM EST Thursday the stage was 17.1 feet. * Action stage is 16.0 feet. * Flood stage is 20.0 feet. * Forecast...The river has fallen below flood stage but will continue to run high through this afternoon. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ GEERTSON
835 WGUS83 KJKL 042114 FLSJKL Flood Advisory National Weather Service Jackson KY 414 PM EST Thu Mar 4 2021 ...The Flood Advisory is cancelled for the following rivers in Kentucky... Kentucky River at Heidelberg affecting Lee County. KYC129-042215- /O.CAN.KJKL.FL.Y.0026.000000T0000Z-210304T2114Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 414 PM EST Thu Mar 4 2021 ...The Flood Advisory for the Kentucky River at Heidelberg has been cancelled... The Flood Advisory is cancelled for the Kentucky River at Heidelberg. * At 3:45 PM EST Thursday the stage was 15.9 feet. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ HAS
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 3, 11:03 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 3, 11:03 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1103 PM EST Wed Mar 3 2021 .UPDATE... Issued at 1103 PM EST WED MAR 3 2021 The eastern valleys have continued to drop, with a few spots already approaching the low 30s. Winds continue to remain light and skies are clear. Not much was needed outside of adjusting the hourly temps slightly and blending in recent obs. Otherwise, the forecast remains in good shape. Updates were sent and new zones generated. UPDATE Issued at 824 PM EST WED MAR 3 2021 High pressure continues to dominate this evening across the Mississippi Valley. Meanwhile, a cold front continues to descend into the upper Ohio Valley. Temperatures across the area range from the low 40s to around 50, with the cooler end of that range found within some of our typically cooler valleys. Valleys should continue to drop going forward, at least until we get some greater mixing from the approaching cold front overnight into the early morning hours. Overall, the forecast was largely on track and the main adjustment necessary was to adjust the hourly temps to better match the slower observed valley drop-off. Otherwise, kept to the blending in of current obs. && .SHORT TERM...(This evening through Thursday night) Issued at 540 PM EST WED MAR 3 2021 Deeper troughing is currently moving in from the eastern Pacific, with ridging along the Rockies. East of the Rockies, generally zonal flow is the rule through the Eastern Seaboard, while a deep upper level low is rotating just north of Newfoundland. At the surface, high pressure controls across the northern Mississippi Valley, with a weak cold front aligned from New England through the Ohio Valley and middle Mississippi Valley. The combination of modest return flow out ahead of this approaching cold front, as well as a full day of sunshine, allowed for highs in the upper 50s to lower 60s across eastern Kentucky today. The models have maintained good agreement with the upper level pattern amplifying through the period. Deeper troughing will move in from the eastern Pacific, while an intense upper level low gyres towards eastern Quebec. This will allow for broad troughing across the East, while ridging sharpens up over the Plains, before an upper level short wave trough undercuts it as it moves from the Four Corners region to the southern Plains. At the surface, the weak cold front will pass through the Ohio and Tennessee valleys tonight, before high pressure builds back in across these regions from the north, ushering in a reinforcing shot of cooler air. Mostly clear skies will be seen across eastern Kentucky through the period. The cold front will pass through late tonight without much impact, besides a slight increase in clouds. Lows will range from the upper 20s and lower 30s in the valleys, to the mid 30s on the ridges. Highs will retreat a few to several degrees on Thursday behind the front, with mostly low 50s north and mid to a few upper 50s south. This will set up a slightly colder night for Thursday night, with readings bottoming out in the mid to upper 20s. .LONG TERM...(Friday through Wednesday) Issued at 435 PM EST WED MAR 3 2021 Quiet weather should persist through the the long-term period. Models remain in good upper level agreement, showing northwest flow prevailing across the region through Sunday before turning southerly next week. A weakening system, passing well to our southwest, could bring an uptick in mid-to-high cloud cover across southern portions of the area on Friday. Otherwise, partly cloudy to mostly clear skies will persist through Monday. Chilly northerly breezes, associated with high pressure dropping south from Central Canada, will keep high temperatures in the 40s for most places on Friday and Saturday. This high will crest overhead or nearby on Sunday and shift to the east early next week. As this occurs, winds will turn more southwesterly and advect much warmer air back across the area. A more significant system could approach from the west with increased cloud cover and rain chances for mid-to-late next week. Temperatures should begin to moderate to within a few degrees of 50 on Sunday before warming nicely to near 60 on Monday and well into the 60s on Tuesday. The typical ridge-valley temperature split should be observed each night as light winds, dry air, and partly cloudy to mostly clear skies allow for efficient radiational cooling. The coldest nights will be Friday night and Saturday night with lows dropping into the upper teens, coldest valleys, to upper 20s, warmest thermal belt ridges. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) ISSUED AT 656 PM EST WED MAR 3 2021 VFR conditions will continue through the rest of the period. A passing cold front may bring some lower clouds early Thursday morning, but these should be few, if any, and eventually clear out by the afternoon. This front will also bring a shift in winds towards the north and northwest. Wind speed will increase slightly near the end of the period, but will still remain less than 10 kts. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAS SHORT TERM...GEOGERIAN LONG TERM...GEERTSON AVIATION...HAS
Hazardous weather outlook, Mar 3, 4:24 PM EST, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 424 PM EST Wed Mar 3 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 424 PM EST Wed Mar 3 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Flooding will continue along portions of the Kentucky and Cumberland river basins tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flooding will continue along a portion of the Kentucky river on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GEOGERIAN/GEERTSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:31 AM EST | River Flood Advisory | JKL | Whitley | 21 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.